MAUDE Adverse Event Report: HERAEUS MEDICAL COMPONENTS, LLC BARD SNARE RETRIEVAL KIT; DEVICE, PERCUTANEOUS RETRIEVAL

HERAEUS MEDICAL COMPONENTS, LLC BARD SNARE RETRIEVAL KIT; DEVICE, PERCUTANEOUS RETRIEVAL
Model Number SRK30
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
The patient in this report was a middle aged female with history of deep vein thrombosis (dvt) and she was morbidly obese."when trying to remove the bard inferior vena cava (ivc) filter with the bard retrieval snare the snare broke inside the patient.All pieces were retrieved from the patient" snare was inserted and the hook of the filter was captured and carefully lined in a straight line.Inner sheath was advanced over the proximal hook and filter and advanced approximate 1 cm and would not go any further.Outer sheath was taken over and multiple attempts were made to pass the sheath system in combination and singly over the filter with back pressure on the snare.This was attempted multiple times with multiple passes in the snare burst.Snare and its components were then carefully removed along with the first set of sheaths and a second retrieval system was opened and placed over the wire and a new snare was brought down and the snare was used to grab the hook and again multiple attempts were made to pass the new system over top of the filter collapsing it in good back pressure was again applied.This would not budge the filter would not collapse.With this information snare was then released with some difficulty and sheaths were removed pressure was held over the neck and the patient was discharged recovery in stable condition to have the site monitored and to be discharged home to follow-up in the office.

Brand Name
BARD SNARE RETRIEVAL KIT
Common Device Name
DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
HERAEUS MEDICAL COMPONENTS, LLC
2605 fernbrook lane north
suite j
plymouth MN 55447
MDR Report Key9346954
Report Number9346954
Device Sequence Number19516619
Product Code MMX
UDI-Device Identifier00857834006544
UDI-Public(01)00857834006544(17)220307(10)PL06295
Combination Product (Y/N)N
Initial Reporter StateOH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/25/2019
Report Date (Section F) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRK30
Device Lot NumberPL06295
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/20/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/20/2019
Patient Sequence Number1
Patient Weight145
Date Report Sent to FDA10/25/2019